MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CURVED SCISSORS

INTUITIVE SURGICAL, INC SINGLE-SITE; CURVED SCISSORS
Model Number 478057-04
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The single-site curved scissors instrument involved with this event has been received, but the failure analysis testing has not yet been completed as of the date of this report.A follow-up mdr will be submitted when failure analysis has completed their investigation.
 
Event or Problem Description
It was reported that during central processing, it was discovered that the single-site curved scissors instrument was missing a small, metal circular piece at the end.There was no report of patient involvement.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: there were no reports of the instrument colliding during its last use, nor were there any reports of fragments falling into the patient.The fragment was discovered during central processing.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The single-site curved scissors instrument was analyzed and it was found that the clevis pin measuring approximately 0.785 x 0.840 on the distal end was visibly missing.The missing pins were not returned with the instrument.The complaint was confirmed by failure analysis.

Brand Name
SINGLE-SITE
Common Device Name
CURVED SCISSORS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20142573
Report Number2955842-2024-19038
Device Sequence Number7417656
Product Code NAY
UDI-Device Identifier00886874113615
UDI-Public(01)00886874113615(11)230405(10)K10230405
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478057-04
Device Catalogue Number478057
Device Lot NumberK10230405 0014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date09/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose